MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8977H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/10/2020.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is the name of the initial procedure? inguinal hernia.What was used to complete the procedure? same like product.Was the surgery completed successfully? yes.Was the surgery delayed due to the issue? no.How many of the total quantity were actually involved in the reported issue? 3 sutures.Note: events reported via mw 2210968-2020-02919, 2210968-2020-02920, 2210968-2020-02921.
 
Event or Problem Description
It was reported that the patient underwent an inguinal hernia procedure on an unknown date and suture was used.The suture split during use.The procedure was successfully completed with a like device.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/20/2020.A manufacturing record evaluation was performed for the finished device batch pjp837,and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 36"(90CM) 2-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9949953
Report Number2210968-2020-02920
Device Sequence Number3436004
Product Code GAW
UDI-Device Identifier10705031022256
UDI-Public10705031022256
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number8977H
Device Catalogue Number8977H
Device Lot NumberPJP837
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date07/20/2020
Patient Sequence Number1